Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 146, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Sep 13, 2005, 4:50 PM CDT for Marquette County, Wisconsin. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 13, 2005, 4:50 PM CDT (21:50 UTC)
- Expired
- Sep 13, 2005, 5:22 PM CDT
- In force
- 32 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
County Marquette County, WI
The radar
The Milwaukee radar (KMKX), 121 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.8 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 442 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 847 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 132150 SVRMKX WIC077-132230- /O.NEW.KMKX.SV.W.0146.050913T2150Z-050913T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 450 PM CDT TUE SEP 13 2005 THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARQUETTE COUNTY IN SOUTH CENTRAL WISCONSIN * UNTIL 530 PM CDT * AT 445 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF WESTFIELD...OR ABOUT 13 MILES NORTHEAST OF WISCONSIN DELLS...AND MOVING NORTHEAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WESTFIELD AROUND 455 PM CDT... MONTELLO AROUND 500 PM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4397 8959 4365 8957 4365 8926 4398 8917 $$ HENTZ
4 follow-up statements
000 WWUS53 KMKX 132156 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 456 PM CDT TUE SEP 13 2005 WIC077-132230- /O.CON.KMKX.SV.W.0146.000000T0000Z-050913T2230Z/ MARQUETTE WI- 456 PM CDT TUE SEP 13 2005 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR MARQUETTE COUNTY... AT 454 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WESTFIELD...OR ABOUT 23 MILES NORTHEAST OF WISCONSIN DELLS...MOVING NORTHEAST AT 50 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... NESHKORO BY 510 PM CDT LAT...LON 4397 8959 4365 8957 4365 8926 4398 8917 $$ COLLAR
000 WWUS53 KMKX 132202 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 502 PM CDT TUE SEP 13 2005 WIC077-132230- /O.CON.KMKX.SV.W.0146.000000T0000Z-050913T2230Z/ MARQUETTE WI- 502 PM CDT TUE SEP 13 2005 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR MARQUETTE COUNTY... AT 458 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING 22 MILES WEST OF BERLIN TO 16 MILES NORTHEAST OF PORTAGE...MOVING NORTHEAST AT 50 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... NESHKORO BY 510 PM CDT LAT...LON 4397 8959 4365 8957 4365 8926 4398 8917 $$ COLLAR
000 WWUS53 KMKX 132214 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 514 PM CDT TUE SEP 13 2005 WIC077-132230- /O.CON.KMKX.SV.W.0146.000000T0000Z-050913T2230Z/ MARQUETTE WI- 514 PM CDT TUE SEP 13 2005 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR MARQUETTE COUNTY... AT 511 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF NESHKORO TO 7 MILES SOUTHEAST OF MONTELLO...OR ALONG A LINE EXTENDING FROM 20 MILES WEST OF BERLIN TO 19 MILES NORTHEAST OF PORTAGE...MOVING NORTHEAST AT 50 MPH. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT TUESDAY EVENING FOR SOUTHEASTERN WISCONSIN. LAT...LON 4397 8959 4365 8957 4365 8926 4398 8917 $$ COLLAR
000 WWUS53 KMKX 132222 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 522 PM CDT TUE SEP 13 2005 WIC077-132232- /O.CAN.KMKX.SV.W.0146.000000T0000Z-050913T2230Z/ MARQUETTE WI- 522 PM CDT TUE SEP 13 2005 ...THE SEVERE THUNDERSTORM WARNING FOR MARQUETTE COUNTY IS CANCELLED... THE SEVERE STORMS THAT PROMPTED THE WARNING FOR MARQUETTE COUNTY HAS EXITED THE COUNTY...THUS THE WARNING HAS BEEN CANCELLED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT TUESDAY EVENING FOR SOUTHEASTERN WISCONSIN. LAT...LON 4397 8959 4365 8957 4365 8926 4398 8917 $$ COLLAR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 13, 3:00 PM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, Sep 13, 3:00 PM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 300 PM CDT TUE SEP 13 2005 .DISCUSSION...FORECAST FOCUS ON CONVECTION THIS EVENING...THEN ON QUIET WEATHER THROUGH FRIDAY. IN THE SHORT TERM...RUC/NGM/NAM/GFS PROGS IN VERY GOOD AGREEMENT WITH PROGRESSION OF COLD FRONT ACROSS CWA OVERNIGHT. MOIST UNSTABLE AIRMASS INTERACTING WITH APPROACHING COLD FRONT AND RIGHT REAR QUADRANT OF UPPER JET LOCATED OVER NORTHWEST WISCONSIN TO PROVIDE KEY INGREDIENTS TO MAINTAIN SEVERE STORMS EARLY TONIGHT. PROGS ALL END PRECIPITATION OVER CWA BY 12Z WHICH HAS BEEN A CONSISTENT FEATURE THE PAST 2 DAYS. IN THE FAR TERM...PROGS AGAIN IN VERY CLOSE AGREEMENT BRINGING SURFACE HIGH OVER STATE WEDNESDAY. THEN AS CENTER OF HIGH SLIDES EAST OF STATE PROGS DEPICT AN ENLONGATED SOUTHWEST TO NORTHEAST SURFACE RIDGE THROUGH FRIDAY NIGHT OVER CWA. WITH ABSENCE OF MID/UPPER LEVEL TRIGGERS AND TIME CROSS SECTIONS SHOWING A DRY ATMOSPHERE AT ALMOST ALL LEVELS...WILL KEEP WEATHER OVER CWA QUIET THROUGH FRIDAY. && .MKX WATCHES/WARNINGS/ADVISORIES...NONE. && ZAJDEL
Hazardous weather outlook, Sep 13, 11:45 AM CDT, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1145 AM CDT TUE SEP 13 2005 WIZ046-047-051-052-056>060-062>072-141000- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 1145 AM CDT TUE SEP 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL WISCONSIN...SOUTHEAST WISCONSIN AND EAST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...THIS AFTERNOON AND EVENING AS A COLD FRONT MOVES THROUGH THE REGION. DAMAGING WIND OVER 60 MPH IS THE GREATEST THREAT...WITH LARGE HAIL ALSO POSSIBLE. THUNDERSTORMS WILL DIMINISH OR END FROM WEST TO EAST BY MID TO LATE EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS AGAIN SUNDAY AND SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON INTO THE EVENING. LMZ643>646-665-141000- NORTH POINT LIGHTHOUSE TO WIND POINT- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- SHEBOYGAN WI TO PORT WASHINGTON- WIND POINT TO WINTHROP HARBOR ILLINOIS- 1145 AM CDT TUE SEP 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...PRIMARILY LATE THIS AFTERNOON AND EVENING AS A COLD FRONT MOVES THROUGH THE REGION. A DANGEROUS WIND OVER 35 KNOTS IS THE GREATEST THREAT...WITH LARGE HAIL ALSO POSSIBLE. THUNDERSTORMS WILL DIMINISH OR END FROM WEST TO EAST BY MID TO LATE EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE NEXT TUESDAY NIGHT AND WEDNESDAY. IT IS TOO EARLY TO DETERMINE IF ANY OF THESE WOULD BE SEVERE. ZAJDEL
In the hours before
Special weather statement, Sep 13, 2:07 PM CDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 207 PM CDT TUE SEP 13 2005 WIZ046-047-051-052-056>060-062>072-132115- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 207 PM CDT TUE SEP 13 2005 ...STRONG THUNDERSTORMS WEST OF WISCONSIN... WHILE MUCH OF SOUTHERN WISCONSIN CONTINUES TO BE VERY WARM WITH SOME INCREASE IN DEW POINTS NOTED...THUNDERSTORMS HAVE DEVELOPED ACROSS EASTERN IOWA ALONG AND AHEAD OF A COLD FRONT. THESE STORMS WILL CONTINUE TO BE MONITORED THIS AFTERNOON AS THEY DRAW CLOSER TO SOUTH CENTRAL WISCONSIN. IT APPEARS IT WILL BE AT LEAST 4 PM BEFORE THEY REACH LOCALES FROM SAUK TO LAFAYETTE COUNTY. COLLAR
Special weather statement, Sep 13, 3:23 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 323 PM CDT TUE SEP 13 2005 WIZ046-047-051-052-056>060-062>072-132230- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 323 PM CDT TUE SEP 13 2005 ...A FEW STORMS DEVELOPING ACROSS SOUTHERN WISCONSIN... THUNDERSTORMS WERE DEVELOPING WITHIN AN UNSTABLE AIRMASS ACROSS SOUTHERN WISCONSIN. THESE STORMS WILL AFFECT AREAS FROM WEST OF FOND DU LAC TO GREEN LAKE AND MARQUETTE COUNTIES. ANOTHER AREA OF DEVELOPMENT WAS SOUTHWEST OF MADISON FROM SOUTHWEST DANE COUNTY INTO IOWA AND LAFAYETTE COUNTIES. AT THIS TIME THE MOST INTENSE STORMS WERE CONCENTRATED IN WEST CENTRAL WISCONSIN. THESE STORMS WERE MOVING MORE IN A NORTHEAST DIRECTION. RESIDENTS SHOULD BE ALERT FOR THUNDERSTORM DEVELOPMENT ACROSS SOUTHERN WISCONSIN DURING THE REST OF THIS AFTERNOON AND INTO THE EVENING HOURS. THERE ARE NO WATCHES OR WARNINGS IN EFFECT HOWEVER ALL OF SOUTHERN WISCONSIN HAS BEEN PLACED IN A SLIGHT RISK OF SEVERE THUNDERSTORMS. COLLAR
Special weather statement, Sep 13, 4:00 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 400 PM CDT TUE SEP 13 2005 WIZ046-047-051-052-056>060-062>072-132300- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 400 PM CDT TUE SEP 13 2005 ...THUNDERSTORMS CONTINUE TO DEVELOP ACROSS SOUTHERN WISCONSIN... SCATTERED THUNDERSTORMS CONTINUED TO DEVELOP AND HAVE BEEN SHOWING SOME SIGNS OF STRENGTHENING. THESE STORMS EXTENDED FROM SAUK THROUGH IOWA TO LAFAYETTE COUNTIES. THESE STORMS WERE MOVING RAPIDLY NORTHEAST AT 40 MPH. BETWEEN 4 PM AND 5 PM LOOK FOR THESE STORMS TO CONTINUE MOVING ACROSS SOUTH CENTRAL WISCONSIN....WITH THE STRONGEST STORMS HEADED FOR NORTHWEST DANE...SAUK AND WESTERN COLUMBIA COUNTIES. EXPECT WINDS UP TO 40 MPH AND POSSIBLY SOME SMALL HAIL AS THESE STORMS MOVE THROUGH. COLLAR
Special weather statement, Sep 13, 4:32 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 432 PM CDT TUE SEP 13 2005 WIZ046-047-051-052-056>060-062>072-132345- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 432 PM CDT TUE SEP 13 2005 ...THUNDERSTORMS SWEEPING THROUGH SOUTH CENTRAL WISCONSIN... A LINE OF THUNDERSTORMS FROM BARABOO TO NEAR MADISON WILL CONTINUE TO RACE NORTHEAST AT 40 MPH. BETWEEN 430 PM AND 515 PM THE STORMS WILL SHIFT EAST THROUGH DANE...COLUMBIA AND MARQUETTE COUNTIES. THE STORMS WILL ALSO REACH GREEN LAKE COUNTY. SO FAR ONLY PEA SIZE HAIL HAS BEEN REPORTED WITH THESE STORMS. NO WIND REPORTS HAVE BEEN RECEIVED THUS FAR...BUT SINCE THE STORMS HAVE EVOLVED INTO MORE INTO A LINE...IT IS POSSIBLE THAT THESE STORMS COULD GENERATE WINDS OF 30 TO 40 MPH. RAINFALL RATES OF 1/4 TO 3/4 OF AN INCH PER HOUR ARE LIKELY WITH THIS LINE OF STORMS. COLLAR
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 4:52 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane | 32 min |
| Sep 13, 4:59 PM CDT | Severe Thunderstorm Warning | MKX | Green Lake | 40 min |
| Sep 13, 5:05 PM CDT | Severe Thunderstorm Warning | MKX | Rock, Walworth | 48 min |
| Sep 13, 5:12 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Fond du Lac | 63 min |
| Sep 13, 5:27 PM CDT | Severe Thunderstorm Warning | MKX | Jefferson, Waukesha | 63 min |
| Sep 13, 5:28 PM CDT | Special Marine Warning | MKX | 2 hr | |
| Sep 13, 5:34 PM CDT | Severe Thunderstorm Warning | MKX | Sheboygan, Washington | 56 min |
| Sep 13, 5:52 PM CDT | Severe Thunderstorm Warning | MKX | Milwaukee, Ozaukee | 53 min |
| Sep 13, 6:29 PM CDT | Severe Thunderstorm Warning | MKX | Washington | 16 min |
| Sep 13, 6:31 PM CDT | Severe Thunderstorm Warning | MKX | Sheboygan | 29 min |
| Sep 13, 6:42 PM CDT | Severe Thunderstorm Warning | MKX | Ozaukee | 24 min |
| Sep 13, 6:54 PM CDT | Severe Thunderstorm Warning | MKX | Sheboygan | 28 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.